Massachusetts, 2008High Wind in Massachusetts, May 13, 2008
May 13, 2008 · NWS BOX · 1 event in 1 county or zone
A strong coastal storm developed south of Long Island and moved northeastward south of Nantucket spreading strong winds across portions of Southern New England.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong coastal storm developed south of Long Island and moved northeastward south of Nantucket spreading strong winds across portions of Southern New England.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at May 13, 4:06 AM EST, 29 minutes earlier.
Area forecast discussion, May 13, 4:06 AM EST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
506 AM EDT TUE MAY 13 2008
.SYNOPSIS...
A STRONG OCEAN STORM WELL SOUTH OF NEW ENGLAND WILL PROVIDE WINDY
CONDITIONS ALONG THE COAST THIS MORNING. A WEAK AND MAINLY DRY COLD
FRONT WILL MOVE THROUGH THURSDAY AFTERNOON. ANOTHER AREA OF LOW
PRESSURE MAY TRACK SOUTH NEW ENGLAND FRI...POSSIBLY GRAZING THE AREA
WITH WET WEATHER.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
NOT MUCH CHANGE FROM PREVIOUS FORECAST FOR TODAY...SUNSHINE RETURNS
AND TEMPERATURES 10-15 DEGS WARMER THAN MONDAY. AT 3 AM VERTICALLY
STACKED OCEAN STORM WELL SOUTH OF NEW ENGLAND AND BEGINNING TO CROSS
EAST OF 70 WEST LONGITUDE. AS A RESULT MID AND UPPER LEVEL FLOW IS
BECOMING ANTICYCLONIC...SO DRY WEATHER WILL PREVAIL ACROSS THE ENTIRE REGION
TODAY.
GFS MOS HIGHS TODAY OF 65 TO 70 APPEAR REASONABLE GIVEN MULTI-MODEL
AGREEMENT ON 850 TEMPS AROUND +4C ALONG WITH MIXING TO THIS HEIGHT.
NORTHEAST SURFACE WINDS OFF THE RELATIVELY CHILLY OCEAN WATERS WILL
KEEP EASTERN MA CONSIDERABLY COOLER WITH HIGHS ONLY IN THE UPPER 50S
TO LOWER 60S. ALTHOUGH ABUNDANT SUNSHINE WILL OFFSET THIS TO AN
EXTENT.
THE ONLY DRAWBACK TODAY WILL BE THE GUSTY NE WINDS. 00Z MODEL
GUIDANCE CONTINUES TO INDICATE A 6 HOUR WINDOW OF STRONG NORTHEAST
WINDS TODAY...MAINLY FROM 5 AM TO 11 AM WITH THE STRONGEST WINDS
ACROSS CAPE COD AND NANTUCKET. THEREFORE WE WILL CONTINUE THE WIND
ADVISORY THERE. ALTHOUGH...WIND SPEEDS WILL BE MARGINAL WITH
SUSTAINED SPEEDS AROUND 30 MPH AND GUSTS NEAR 45 MPH.
ELSEWHERE...NORTHEAST WINDS WILL RANGE BETWEEN 15-25 MPH THIS MORNING
AND THEN BEGIN TO DIMINISH THIS AFTERNOON.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
TONIGHT...
PLEASANT DRY WEATHER TONIGHT WITH WINDS BECOMING LIGHT AS HIGH
PRESSURE BUILDS OVER THE REGION. GIVEN THE RELATIVELY DRY AIRMASS
OVER THE AREA...TEMPS WILL FALL FAIRLY QUICKLY AFTER SUNSET. LIGHT
WINDS/MOSTLY CLEAR SKIES AND A DRY ATMOSPHERE WILL PROMOTE TEMPS TO
QUICKLY FALL INTO THE 40S TONIGHT...WITH SOME MID AND UPPER 30S
ACROSS THE INTERIOR. AS PREVIOUS SHIFT INDICATED THERE IS A LOW RISK
OF FROST ACROSS NORTHERN CT/WESTERN MA INTO SOUTHERN NH. GROWING
SEASON HAS BEGUN SOUTH OF THE MASS PIKE...SO A FROST ADVISORY MAY BE
NEEDED. CONFIDENCE IS NOT HIGH ENOUGH YET SO DAYSHIFT WILL HAVE TO
RE-EVALUATE FOR POSSIBLE FROST ADVISORY.
WEDNESDAY...
GEM OF A DAY WITH LOTS OF SUNSHINE AND LIGHT WINDS WITH DEEP LAYER
RIDGE OVER THE AREA. HIGH PRES OVERHEAD WILL PROMOTE COOLING
AFTERNOON SEABREEZES. HOWEVER...AWAY FROM THE COASTLINE /NORTH AND
WEST OF I95 IN RI AND MA/ TEMPS SHOULD CLIMB TO 70-75F. THIS WILL BE
3-5 DEGS ABOVE NORMAL.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
CLOUDS FROM A WEAK COLD FRONT WILL ENTER FROM THE WEST AROUND MIDNIGHT
WED NIGHT AND MOVE ACROSS THE REGION THU...EXITING THE COAST IN THE
LATE AFTERNOON. THE FRONT ITSELF SHOULD MOVE THROUGH THU AFTERNOON.
MOST OF THE DYNAMICS ARE WELL TO OUR NORTH...BUT WILL CONTINUE WITH
A SMALL CHANCE OF A FEW SHOWERS THU.
LOW PRESSURE FROM THE MID ATLANTIC STATES SHOULD PASS SOUTH OF US
FRI AND FRI NIGHT. GFS ENSEMBLES HAVE A MEAN TRACK OF THE SURFACE
LOW JUST OUTSIDE OF 40N/70W WHICH WOULD BE CLOSE ENOUGH FOR SHOWERS
ESPECIALLY ALONG AND SOUTH OF THE MASS TURNPIKE. THE ECMWF HOWEVER
CONTINUES TREND OF THIS ONE SKIRTING FAR ENOUGH SOUTH...LIKE THE PAST
TWO STORMS...TO PERHAPS JUST GRAZE THE SOUTH COAST WITH SOME SHOWERS.
FOR NOW...HAVE CONFINED LIKELY POPS TO OUTER CAPE AND NANTUCKET WITH
JUST CHANCE POPS ELSEWHERE ON FRI INTO FRI NIGHT.
ALL LONG TERM MODELS POINT TO AN UPPER LEVEL LOW PRESSURE SYSTEM OVER
THE GREAT LAKES SAT...THEN SLOWLY SWINGING EASTWARD ACROSS NORTHERN
NEW ENGLAND MON. IN GENERAL...THIS WOULD MEAN A MOSTLY CLOUDY PERIOD
WITH SCATTERED SHOWERS FROM TIME TO TIME. THE GFS WOULD IMPLY THAT
SUNDAY HAVE THE BEST CHANCE OF RAIN AS A SURFACE LOW SPINS OUT FROM
BENEATH THE UPPER LOW...PASSING TO OUR SOUTHEAST. THE ECMWF HAD THAT
SAME FEATURE BUT NO LONGER DOES. IN FACT...WITH MOST OF THE ACTION TO
OUR WEST AND NORTH...THERE COULD BE SOME SUNNY BREAKS. WILL CARRY
SMALL CHANCES OF SHOWERS FOR SAT...SUN...AND MON.
&&
.AVIATION /09Z TUESDAY THROUGH SATURDAY/...
TODAY...VFR ALL TERMINALS WITH NE WINDS GUSTING TO 30-35 KT ACK AND
HYA THEN DIMINISHING THIS AFTERNOON.
TONIGHT...VFR WITH POSSIBLE FOG PATCHES LATE.
WED...ANY SHALLOW FOG WILL QUICKLY BURN OFF AND YIELD VFR.
OUTLOOK...
WED NIGHT THROUGH SAT...MAINLY VFR. MAY HAVE BRIEF MVFR CONDITIONS IN
SCATTERED SHOWERS THU AFTERNOON... FRI AND FRI NIGHT IN SOUTHERN SECTIONS...
AND MAINLY NORTHEAST HALF OF THE AREA ON SAT.
&&
.MARINE...
TODAY...NE GALES 5 AM TO 11 AM WITH STRONGEST WINDS VICNITY OF NANTUCKET AND
CAPE COD OCEAN WATERS. ELSEWHERE...SCA FOR NE 20-30 KT.
TONIGHT...LIGHT WINDS ALONG WITH SLOWLY SUBSIDING SEAS.
WED...FINE BOATING WEATHER WITH LIGHT AND VARIABLE WINDS. LEFTOVER NE
SWELL WILL LIKELY CONTINUE ACROSS EASTERN MA OCEAN WATERS.
OUTLOOK /WEDNESDAY THROUGH SATURDAY/...
THU...WINDS AND SEAS GENERALLY LIGHT. LINGERING 5 FOOT SEAS MAINLY
EAST OF CAPE COD.
FRI...INCREASING NORTHEAST WINDS IN THE AFTERNOON AND BECOMING
SUSTAINED AT 20 KNOTS WITH GUSTS TO 30 KNOTS FRI NIGHT INTO EARLY
SAT. SEAS WILL BUILD TO 5 TO 8 FT FRI NIGHT OVER SOUTHEASTERNMOST WATERS.
SAT...WINDS WILL SHIFT TO THE NW AND THEN SW AND WILL STILL BE QUITE
GUSTY. LIGHT WINDS. SEAS BELOW 5 FEET MOST WATERS...EXCEPT 5 TO 7
FEET STILL LINGERING ON THE OUTER WATERS S AND E OF NANTUCKET.
&&
.FIRE WEATHER...
WE WILL CONTINUE WITH FIRE WEATHER WATCH FOR WESTERN MA AND NEARBY
SOUTHERN NH. MINIMUM RH VALUES DO FALL TO 20-30% THIS AFTERNOON
ACROSS THIS AREA. HOWEVER GUSTY WINDS EARLY THIS MORNING BEGIN TO
DIMINISH THIS AFTERNOON AS RH LOWERS. THEREFORE...WIND GUSTS TO 25
MPH AND STRONGER MAY BE LESS FREQUENT AS RH VALUES FALL.
INITIAL THINKING IS THAT THIS APPEARS TO BE A MARGINAL SITUATION. WE
PREFER TO RESERVE RED FLAG ISSUANCES FOR THE HIGH IMPACT EVENTS AND
NOT MARGINAL SITUATIONS. HOWEVER...IT/S PROBABLY BEST TO LEAVE THE
WATCH UP AND GIVE THE DAYSHIFT THE OPPORTUNITY TO COORDINATE THESE
DETAILS WITH FORESTRY OFFICIALS.
&&
.TIDES/COASTAL FLOODING...
ANOTHER STORM SURGE OF 1.1 FT TO 1.3 FT IS EXPECTED DURING THIS
MORNING/S HIGH TIDE /BOSTON - 641 AM...NANTUCKET 748 AM/. HOWEVER...THIS
WILL STILL KEEP COASTAL LOCATIONS ABOUT 1.5 FT TO 2.5 FT BELOW FLOOD
STAGE. WAVE ACTION OFFSHORE REMAINS IN THE 8-11 FT RANGE AND ONLY
EXPECT SEAS TO CLIMB TO ABOUT 15 FT EAST OF CAPE COD AND NANTUCKET.
THIS WILL LIKELY REMAIN INSUFFICENT FOR SIGNIFICANT COASTAL FLOODING
OR BEACH EROSION. THEREFORE WE CONTINUE TO ONLY EXPECT MINOR COASTAL
FLOODING AND BEACH EROSION DURING THIS MORNING HIGH TIDE.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...FIRE WEATHER WATCH FROM NOON EDT TODAY THROUGH THIS AFTERNOON
FOR MAZ002>005-008>012-026.
WIND ADVISORY UNTIL 9 AM EDT THIS MORNING FOR MAZ022-024.
NH...FIRE WEATHER WATCH FROM NOON EDT TODAY THROUGH THIS AFTERNOON
FOR NHZ011-012-015.
RI...NONE.
MARINE...GALE WARNING UNTIL 2 PM EDT THIS AFTERNOON FOR ANZ231>235-254-
255.
SMALL CRAFT ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR ANZ230-
236-250.
GALE WARNING UNTIL 10 AM EDT THIS MORNING FOR ANZ237.
&&
SYNOPSIS...NOCERA
NEAR TERM...NOCERA
SHORT TERM...NOCERA
LONG TERM...FIELD
AVIATION...NOCERA/FIELD
MARINE...NOCERA/FIELD
FIRE WEATHER...NOCERA
TIDES/COASTAL FLOODING...NOCERAHazardous weather outlook, May 13, 4:22 AM EST, 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
522 AM EDT TUE MAY 13 2008
MAZ002>005-008>012-026-NHZ011-012-015-140930-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
CENTRAL MIDDLESEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
522 AM EDT TUE MAY 13 2008
...FIRE WEATHER WATCH IN EFFECT FROM NOON EDT TODAY THROUGH THIS
AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL
MASSACHUSETTS...EASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE.
.DAY ONE...TODAY AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FIRE WEATHER WATCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
CTZ002>004-MAZ006-013-014-017-018-020-021-RIZ001>008-140930-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN ESSEX MA-
WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
522 AM EDT TUE MAY 13 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...EASTERN MASSACHUSETTS...NORTHEASTERN
MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND
AND SOUTHERN RHODE ISLAND.
.DAY ONE...TODAY AND TONIGHT
WINDS WILL GUST TO 30 TO 40 MPH AT TIMES THIS MORNING AND EARLY
AFTERNOON BUT SHOULD REMAIN BELOW WIND ADVISORY CRITERIA.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MAZ007-015-016-019-023-140930-
EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-
DUKES MA-
522 AM EDT TUE MAY 13 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS AND SOUTHEASTERN
MASSACHUSETTS.
.DAY ONE...TODAY AND TONIGHT
STRONG NORTHEAST WINDS FROM AN OCEAN STORM WILL CONTINUE PRODUCING A
1 TO 1.5 FOOT SURGE THIS MORNING. THIS COMBINED WITH 8 TO 13 FOOT
SEAS WILL PRODUCE MINOR COASTAL FLOODING OR SPLASHOVER FOR EAST
FACING SHORELINES AROUND THE TIMES OF HIGH TIDE. BEACH EROSION IS
ALSO LIKELY.
WINDS WILL GUST TO 30 TO 40 MPH AT TIMES THIS MORNING AND EARLY
AFTERNOON BUT SHOULD REMAIN BELOW WIND ADVISORY CRITERIA.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MAZ022-024-140930-
BARNSTABLE MA-NANTUCKET MA-
522 AM EDT TUE MAY 13 2008
...WIND ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS.
.DAY ONE...TODAY AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
STRONG NORTHEAST WINDS FROM AN OCEAN STORM WILL CONTINUE PRODUCING A
1 TO 1.5 FOOT SURGE THIS MORNING. THIS COMBINED WITH 8 TO 13 FOOT
SEAS WILL PRODUCE MINOR COASTAL FLOODING OR SPLASHOVER FOR EAST
FACING SHORELINES AROUND THE TIMES OF HIGH TIDE. BEACH EROSION IS
ALSO LIKELY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ231>235-254-255-140930-
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
522 AM EDT TUE MAY 13 2008
...GALE WARNING IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
SEAS AS HIGH AS 10 TO 15 FEET WILL PERSIST OVER THE OUTER WATERS
TODAY...SUBSIDING TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ230-236-250-140930-
BOSTON HARBOR-NARRAGANSETT BAY-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
522 AM EDT TUE MAY 13 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
NEAR GALE FORCE NORTHEAST WIND GUSTS ARE EXPECTED TODAY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ237-140930-
BLOCK ISLAND SOUND-
522 AM EDT TUE MAY 13 2008
...GALE WARNING IN EFFECT UNTIL 10 AM EDT THIS MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR RHODE ISLAND COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
FIELD
High Wind, Nantucket
- When
- May 13, 4:35 AM EST to 6:35 AM EST
- Where
- Nantucket forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- ASOS
- Coordinates
- 41.270, -70.022 (the zone’s center; the record gives no point)
The Automated Surface Observing System at Nantucket (KACK) recorded sustained wind speeds of 40 mph. No damage was reported.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Texas, May 13 to 14, 2008$1.1 million · EF0 · 47 events
- Flash Flooding and Hail in Louisiana, May 13 to 14, 2008$6.1 million · 61 kt wind · 9 events
- Tornadoes and Hail in Texas, May 13 to 14, 2008$230,000 · EF0 · 45 events
- Hail in Missouri, May 13, 2008$1.0 million · 1.75 in hail · 7 events
- Flooding in Indiana, May 13 to 24, 2008$110,000 · 11 events
- Hail and Damaging Winds in Illinois, May 13, 2008$32,000 · 2 in hail · 14 events
- High Wind in Arizona, May 13, 2008$45,000 · 56 kt wind · 1 event
- Hail in Oklahoma, May 13, 2008$20,000 · 1.75 in hail · 13 events
- Hail and Lightning Strike in Arkansas, May 13, 2008$20,000 · 0.88 in hail · 4 events
- High Wind and Strong Wind in Illinois, May 13, 2008$17,000 · 51 kt wind · 3 events
- Hail and Damaging Winds in Texas, May 13, 20081.75 in hail · 10 events
- Hail in Illinois, May 13, 20081 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 100814.